Thunderstorm Wind, Hamilton
- When
- July 10, 12:25 PM EST
- Where
- Hamilton County, 1.38 mi S of Rathburn
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 35.260, -85.170
A couple of trees were reported down in Soddy-Daisy.
A slow low pressure system over the lower Mississippi valley kept a very moist atmosphere over the area. Daytime heating produced scattered to numerous thunderstorms, some of which became severe.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
A slow low pressure system over the lower Mississippi valley kept a very moist atmosphere over the area. Daytime heating produced scattered to numerous thunderstorms, some of which became severe.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jul 10, 12:24 PM EST, 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 124 PM EDT TUE JUL 10 2012 .AVIATION...FRONTAL BOUNDARY TO OUR NORTH WILL SLOWLY SLIDE SOUTHWARD AND WILL CONTINUE TO PROVIDE SCATTERED CONVECTION ON AND OFF THROUGHOUT THE TAF PERIOD. WILL KEEP OCCASIONAL VCTS/SH MENTIONED IN TAFS MUCH OF THE TIME...BUT WHEN A SHOWER/THUNDERSTORM DOES MOVE THROUGH A TAF SITE...BE PREPARED FOR BRIEF MVFR CONDITIONS AND POSSIBLE THUNDERSTORM WINDS. ADDITIONALLY...WITH SIGNIFICANT LOW LEVEL MOISTURE...PATCHY EARLY MORNING FOG IS POSSIBLE...MAINLY NEAR TRI. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && MJB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 316 AM EDT TUE JUL 10 2012 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-110730- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 316 AM EDT TUE JUL 10 2012 /216 AM CDT TUE JUL 10 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. THE MAIN THREAT WITH THESE SLOW-MOVING STORMS WILL BE HEAVY RAINFALL AND LOCALIZED FLOODING. A FEW OF THESE STORMS MAY BECOME STRONG TO SEVERE...PRODUCING DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH MUCH OF THE WEEK. THE MAIN THREAT EACH DAY WILL BE HEAVY RAINFALL...WITH A POTENTIAL FOR FLOODING. THE GREATEST POTENTIAL FOR FLOODING WILL LIKELY BE ON THURSDAY. FREQUENT CLOUD TO GROUND LIGHTNING AND ISOLATED DAMAGING WIND GUSTS ARE ALSO POSSIBLE WITH THE STRONGER STORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES THIS AFTERNOON AND EVENING THROUGH FRIDAY.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1029 AM EDT TUE JUL 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FLOOD 3 NW BLOUNTVILLE 36.56N 82.37W
07/10/2012 SULLIVAN TN 911 CALL CENTER
SEVERAL ROADS CLOSED DUE TO HIGH WATER BETWEEN
BLOUNTVILLE AND BRISTOL
&&
JWINTONSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 1214 PM EDT TUE JUL 10 2012 TNZ081>083-098-099-101715- BLEDSOE TN-HAMILTON TN-MARION TN-RHEA TN-SEQUATCHIE TN- 1114 AM CDT TUE JUL 10 2012 ...SIGNIFICANT WEATHER ADVISORY FOR MARION...HAMILTON...BLEDSOE... SEQUATCHIE AND RHEA COUNTIES UNTIL 1215 PM CDT/115 PM EDT/... AT 1112 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF PIKEVILLE TO JASPER...AND MOVING SOUTHEAST AT 5 MPH. SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...DAYTON... CHATTANOOGA...SIGNAL MOUNTAIN...SODDY-DAISY...LOOKOUT MOUNTAIN... HARRISON...POWELLS CROSSROADS...HALETOWN (GUILD)...BRAYTON...LONE OAK...GRAYSVILLE...SALE CREEK...RED BANK...MIDDLE VALLEY...SHADY GROVE...EVENSVILLE AND OLD WASHINGTON. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND! DON'T DROWN! DH
The national radar mosaic for the moment the first event began.
7 thunderstorm wind, 1 hail, 1 flash flood. Local standard time, as filed.
A couple of trees were reported down in Soddy-Daisy.
A few trees were reported down.
Quarter size hail was reported in Cleveland.
Several trees were reported down in Archville.
Several trees were reported down in Etowah.
Several trees were reported down in Madisonville.
Portion of Highway 64 along the Ocoee River was flooded.
Several trees were reported down in Wears Valley.
A few trees were reported down two miles south southeast of Sevierville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2012Every state in 2012This day in weather historyWarnings in Tennessee, July 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 389762, 389764, 389765, 389766, 389767, 389768, 385195, 389769, 389784.